0
TECHNICAL PAPERS

On the Ordinary, Generalized, and Pseudo-Variational Equations of Motion in Nonlinear Elasticity, Piezoelectricity, and Classical Plate Theories

[+] Author and Article Information
Yi-Yuan Yu

Department of Mechanical Engineering, New Jersey Institute of Technology, Newark, NJ 07102

J. Appl. Mech 62(2), 471-478 (Jun 01, 1995) (8 pages) doi:10.1115/1.2895954 History: Received August 12, 1993; Revised April 06, 1994; Online October 30, 2007

Abstract

Ordinary, generalized, and pseudo-variational equations of motion in three-dimensional theories of nonlinear elasticity and piezoelectricity are presented systematically. These are applied to the derivations of plate equations of the classical type. In contrast to the derivations of plate equations that include thickness and higher-order effects, it is shown that the volume and surface integrals in a three-dimensional ordinary variational equation of motion must now be used jointly in a coupled manner. Details are demonstrated by first treating a classical linear plate. Equations of the classical type for large deflections of laminated composite and piezoelectric plates are then derived, with the famous von Kármán equations of an isotropic homogeneous plate deducible as a special case. Interrelationship among various plate equations is emphasized.

Copyright © 1995 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In